Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 83, NWS Springfield, MO

June 16, 20094 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jun 16, 2009, 12:48 AM CDT for 4 counties in Missouri. It was in force for 13 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 12:48 AM CDT (05:48 UTC)
Expired
Jun 16, 2009, 2:00 PM CDT
In force
13 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Maries County, MO, Miller County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:53 AM CDTFLASH FLOOD2 W Crocker, MOSTATE ROUTE U CLOSED DUE TO FLOODING.
Jun 16, 8:55 AM CDTFLASH FLOOD2 Ssw Dixon, MOSTATE ROUTE O AS JONES CREEK CLOSED DUE TO HIGH WATER.
Jun 16, 8:57 AM CDTFLASH FLOOD1 E Rocky Mount, MOSTATE ROUTE Z AT BLUE SPRINGS CREEK CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 485 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2619 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
1.4
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 160548
FFWSGF
MOC029-125-131-169-161500-
/O.NEW.KSGF.FF.W.0083.090616T0548Z-090616T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 1000 AM CDT.

* AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  RADAR ESTIMATED RAINFALL RATES OF ONE TO ONE AND A HALF INCHES PER 
  HOUR HAS FALLEN IN UPSTREAM COUNTIES OF BENTON AND MORGAN COUNTIES.
  THESE STORMS WILL MOVE INTO AN AREA THAT HAS SEEN SIGNIFICANT      
  RAINFALL THE PAST SEVERAL DAYS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED TO 
FALL OVER SATURATED SOILS LEADING TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3843 9241 3834 9240 3834 9220 3829 9219
      3829 9165 3806 9164 3808 9193 3802 9204
      3790 9203 3792 9288 3822 9273 3822 9270
      3828 9270 3835 9267 3835 9264 3844 9262

$$

CLAYCOMB
3 follow-up statements
000 
WGUS53 KSGF 161404
FFWSGF
MOC029-125-131-169-161900-
/O.EXT.KSGF.FF.W.0083.000000T0000Z-090616T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 200 PM CDT.

* AT 859 AM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT    
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED  
  AREA. RAINFALL OF ONE TO THREE INCHES FELL THIS MORNING OVER AREAS 
  ALREADY SATURATED FROM RECENT RAINFALL.

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
  LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...CAMDENTON...
  ELDON...OSAGE BEACH...BELLE...CROCKER...DIXON...IBERIA...LAKE
  OZARK...LAKELAND...VIENNA AND VILLAGE OF FOUR SEASONS. CREEKS...
  STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO
  THE DANGERS OF FLASH FLOODING.

NUMEROUS STATE ROUTES AND COUNTY ROADS HAVE BEEN FLOODED OR WASHED 
OUT BY FLASH FLOODING ACROSS THE WARNED AREA. FLOODED ROADS 
INCLUDE ROUTE A NORTH OF IBERIA...ROUTE K NORTH OF CROCKER...ROUTE 
U WEST OF CROCKER...AND ROUTE O SOUTH OF DIXON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA THIS MORNING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3843 9241 3834 9240 3834 9220 3829 9219
      3829 9165 3806 9164 3808 9193 3802 9204
      3790 9203 3792 9288 3822 9273 3822 9270
      3828 9270 3835 9267 3835 9264 3844 9262

$$

BARJENBRUCH
000 
WGUS73 KSGF 161512
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 AM CDT TUE JUN 16 2009

MOC029-125-131-169-161900-
/O.CON.KSGF.FF.W.0083.000000T0000Z-090616T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-CAMDEN MO-MARIES MO-MILLER MO-
1012 AM CDT TUE JUN 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
EASTERN CAMDEN...MARIES...MILLER AND NORTHERN PULASKI COUNTIES...

AT 1008 AM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. RAINFALL OF ONE TO THREE INCHES FELL OVER A SHORT PERIOD OF 
TIME THIS MORNING...ACROSS AN AREA ALREADY SATURATED BY RECENT HEAVY 
RAINFALL.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

NUMEROUS COUNTY ROADS AND STATE HIGHWAYS HAVE BEEN CLOSED OR WASHED 
OUT DUE TO FLASH FLOODING. ROAD CLOSURES INCLUDE ROUTE O SOUTH OF 
DIXON...ROUTE K SOUTHEAST OF IBERIA...ROUTE A NORTH OF IBERIA...AND 
ROUTE BB NEAR WET GLAIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3843 9241 3834 9240 3834 9220 3829 9219
      3829 9165 3806 9164 3808 9193 3802 9204
      3790 9203 3792 9288 3822 9273 3822 9270
      3828 9270 3835 9267 3835 9264 3844 9262

$$

BARJENBRUCH
000 
WGUS73 KSGF 161854
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT TUE JUN 16 2009

MOC029-125-131-169-161903-
/O.EXP.KSGF.FF.W.0083.000000T0000Z-090616T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-CAMDEN MO-MARIES MO-MILLER MO-
154 PM CDT TUE JUN 16 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR EASTERN
CAMDEN...MARIES...MILLER AND NORTHERN PULASKI COUNTIES...

WHILE THE QUICK RESPONSE RUNOFF FROM THIS MORNINGS RAINFALL HAS 
ENDED...FLOODING WILL CONTINUE TO BE AN ISSUE THROUGH THE DAY. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL 
FLOOD WARNING FOR CAMDEN...MARIES...MILLER...AND PULASKI COUNTIES 
UNTIL 8 PM. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3843 9241 3834 9240 3834 9220 3829 9219
      3829 9165 3806 9164 3808 9193 3802 9204
      3790 9203 3792 9288 3822 9273 3822 9270
      3828 9270 3835 9267 3835 9264 3844 9262

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 8:49 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 15, 8:49 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CDT MON JUN 15 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

SEVERE THUNDERSTORMS TO SPREAD IN FROM KANSAS OVERNIGHT.

VIGOROUS CONVECTIVE DEVELOPMENT CONTINUES ACROSS KANSAS AT THIS
HOUR AHEAD OF AN EJECTING MID LEVEL SHORTWAVE TROUGH. CONVECTION
HAS SHOWN SIGNS OF TRYING TO CONGEAL INTO A MORE LINEAR
MODE...HOWEVER DISCREET CELLS CONTINUE TO BE OBSERVED...ESPECIALLY
ON THE SOUTHERN PERIPHERY OF THIS COMPLEX. THERE HAS BEEN A RICH
HISTORY OF DAMAGING WIND AND LARGE HAIL WITH THIS ACTIVITY...AND
GIVEN MLCAPE IN THE 2500 TO 3500 J/KG RANGE ACROSS EASTERN
KANSAS...DEEP LAYER SHEAR AROUND 50 KT AND AN INCREASING LOW LEVEL
JET...THIS ACTIVITY SHOULD BE WELL SUSTAINED.

WHILE THE PREDOMINATE STORM MODE SHOULD TRANSITION MORE TO
LINEAR...I AM STILL CONCERNED ABOUT DISCREET CELLS ON THE SOUTHERN
PERIPHERY OF THIS COMPLEX. WILL BE MONITORING THE EVOLUTION OF
THIS CONVECTION QUITE CLOSELY AS DISCREET CELLS WILL BE CAPABLE OF
LARGE HAIL AND ATTENDANT TORNADO THREAT.

TIMING...AS OF CURRENT RADAR TRENDS...HAS THIS COMPLEX ENTERING
THE EXTREME SOUTHEAST KANSAS COUNTIES AROUND OR JUST AFTER 11 PM.
THE SPC HAS INCREASED THE SEVERE WEATHER RISK TO MODERATE FOR OUR
FAR NORTHWESTERN COUNTIES...THIS IS WHERE CONFIDENCE IS HIGHEST
IN DAMAGING WIND AND HAIL WITH THE ACCELERATING LINEAR COMPLEX.

NOT TO BE OVERSHADOWED IS THE RISK FOR TORRENTIAL RAINFALL...WITH
RAINFALL RATES EXCEEDING THREE INCHES PER HOUR IN SOME LOCATIONS.

GAGAN

&&

.DISCUSSION...

A WARM FRONT EXTENDED FROM NORTHEAST KANSAS TO SOUTHEAST MISSOURI
EARLY THIS AFTERNOON. INTENSE CONVECTION HAD DEVELOPED ALONG THE
FRONT ACROSS SOUTH CENTRAL AND SOUTHEAST MISSOURI.TEMPERATURES IN
THE 80S AND DEW POINTS IN TH LOWER 70S WERE YIELDING SURFACE BASED
CAPES NEAR 4000 J/KG. DESPITE STRONG INSTABILITY CONVECTION HAS
BEEN SUPPRESSED TO THE SOUTH AND WEST OF THE FRONT WHERE 850-700
MB TEMPERATURES HAD WARMED.

THIS UNSTABLE ATMOSPHERE WILL SET THE STAGE FOR STRONG TO SEVERE
CONVECTION TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH
PLAINS INTO THE EVENING AS A SHORTWAVE TROUGH COMES OUT OF THE
SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPS OVER SOUTHWEST KANSAS.
THESE STORMS ARE EXPECTED TO EVOLVE INTO A COUPLE OF CONVECTIVE
COMPLEXES THAT WILL PUSH EAST WITHIN THE MEAN WESTERLY FLOW. AMPLE
DEEP LAYER SHEAR AROUND 40 KTS AND INSTABILITY WILL BE IN PLACE TO
SUPPORT SEVERE STORMS. POTENTIAL EXISTS FOR LARGE BOWING SEGMENTS
WITH SIGNIFICANT DAMAGING WINDS. AN ISOLATED TORNADO RISK CANNOT
BE RULED OUT WHILE LARGE HAIL WILL BE POSSIBLE MAINLY IN ROTATING
UPDRAFTS. THUNDERSTORMS WITH A CONTAINED RISK OF SEVERE WEATHER
MAY BE ONGOING TUESDAY MORNING AS A CONVECTIVE COMPLEX MAKES IT
WAY ACROSS THE REGION.

ADDITIONAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL RESULT
IN THE RISK OF FLASH FLOODING. WHILE THE EXACT LOCATION OF THE
HEAVIEST RAIN IS UNCERTAIN...A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE ENTIRE AREA.

AN UPPER RIDGE WILL BUILD NORTH AS WE HEAD INTO MIDWEEK WITH THE
STRONGER BELT OF WESTERLIES RETREATING NORTH. THIS WILL BRING AT
LEAST A COUPLE OF DAYS OF DRY WEATHER. HOWEVER VERY WARM AND MUGGY
CONDITIONS ARE IN STORE.

MODELS DEPICT A COUPLE OF SHORTWAVES COMING AROUND AND FLATTENING
THE RIDGE LATER IN THE WEEK AND THE WEEKEND. THIS COULD BRING THE
CHANCE OF CONVECTION TO THE AREA THURSDAY AND AGAIN SUNDAY.

FOSTER

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER KANSAS THIS EVENING AND SPREAD EAST INTO THE MISSOURI OZARKS
TONIGHT. MVFR CONDITIONS WILL LIKELY ACCOMPANYING THESE STORMS AS
THEY PUSH ACROSS THE AREA...WITH IFR VIS/CIG POSSIBLE IN THE
STRONGEST DOWNPOURS. TIMING STILL NEEDS TO BE REFINED...BUT
CONFIDENCE IS INCREASING THAT A BATCH OF STRONG TO SEVERE TSRA
WILL MOVE ACROSS THE AERODROMES TONIGHT. LOW LEVEL WIND SHEAR
WILL ALSO DEVELOP TONIGHT AS THE LOW LEVEL JET STRENGTHENS.
IMPROVING CONDITIONS ARE EXPECTED BY THE DAYLIGHT HOURS OF
TUESDAY. VFR CONDITIONS ARE EXPECTED.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 15, 9:11 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CDT MON JUN 15 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
911 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF
  BALLS...WIND GUSTS TO 70 MPH...VERY HEAVY RAINFALL LEADING TO
  LOCALIZED FLOODING...AND ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

  AFTER 11 PM...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
  ENTIRE OUTLOOK AREA AS VIGOROUS THUNDERSTORM DEVELOPMENT ACROSS
  KANSAS MOVES EASTWARD INTO EXTREME SOUTHEAST KANSAS AND
  SOUTHWEST MISSOURI.

  DISCUSSION:

  AFTER 11 PM...VIGOROUS THUNDERSTORM DEVELOPMENT ACROSS KANSAS
  WILL CONGEAL INTO A LARGE COMPLEX AND ACCELERATE TO THE EAST
  INTO EXTREME SOUTHEAST KANSAS. BY MIDNIGHT THIS LINE WILL BE
  NEAR THE MISSOURI KANSAS STATE LINE...WITH THE SYSTEM STEADILY
  MOVING ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. THE
  MAIN HAZARDS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE
  OF QUARTERS AND DAMAGING WIND GUSTS TO 70 MPH...THOUGH AN
  ISOLATED TORNADO CANNOT BE RULED OUT. THE AREA AT HIGHEST RISK
  FOR SEVERE THUNDERSTORMS IS ALONG AND NORTH OF A LINE FROM
  PITTSBURG KANSAS TO GREENFIELD...BOLIVAR...AND THE LAKE OF THE
  OZARKS IN MISSOURI.

  THERE IS A POSSIBILITY FOR A FEW SUPERCELLS TO DEVELOP ACROSS
  THE SOUTHERN HALF OF THE OUTLOOK AREA TO THE SOUTH OF THE LINE
  THAT WILL MOVE ACROSS WEST CENTRAL AND CENTRAL
  MISSOURI...ROUGHLY ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR.
  IF THESE STORMS DO DEVELOP...LARGE HAIL...TO THE SIZE OF GOLF
  BALLS...AND AN ISOLATED TORNADO WILL BE POSSIBLE.

  WITH A VERY MOIST AIRMASS IN PLACE HEAVY RAINFALL IS EXPECTED
  WHICH WILL LEAD TO AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  LINGERING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
  TUESDAY MORNING...BUT THIS ACTIVITY IS NOT EXPECTED TO BE
  SEVERE AT THIS TIME.

  TEMPERATURES WILL WARM INTO THE 90S WEDNESDAY AND THURSDAY
  AFTERNOON...WITH MOIST LOW LEVELS...HEAT INDEX VALUES ARE
  EXPECTED TO WARM INTO THE UPPER 90S TO NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE
  OUTLOOK AREA TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Jun 16, 12:19 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT TUE JUN 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND GST     HERMITAGE               37.94N  93.32W
06/16/2009  E60 MPH          HICKORY            MO   LAW ENFORCEMENT

&&

LD
Local storm report, Jun 16, 12:29 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND DMG     VERSAILLES              38.43N 92.84W
06/16/2009                   MORGAN             MO   LAW ENFORCEMENT

            ESTIMATED 60 MPH WINDS

&&

LDOOLEY
Local storm report, Jun 16, 12:31 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND DMG     GRAVOIS MILLS           38.31N 92.83W
06/16/2009                   MORGAN             MO   PUBLIC

            ESTIMATED 65 MPH WINDS

&&

LDOOLEY
Local storm report, Jun 16, 12:32 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND DMG     3 E STOVER              38.44N 92.94W
06/16/2009                   MORGAN             MO   AMATEUR RADIO

            TREES DOWN BETWEEN STOVER AND VERSAILES ESTIMATED 70 MPH

&&

LDOOLEY
Local storm report, Jun 16, 12:35 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND DMG     STOVER                  38.44N 92.99W
06/16/2009                   MORGAN             MO   LAW ENFORCEMENT

            TREE DOWN ON ATRAILER IN STOVER

&&

LDOOLEY
Local storm report, Jun 16, 12:48 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND DMG     1 S ICONIUM             38.09N 93.54W
06/16/2009                   ST. CLAIR          MO   EMERGENCY MNGR

            SEVERAL TREES DOWN. MEASURED 60 MPH WINDS.

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:03 PM CDTSevere Thunderstorm WarningSGFOzark57 min
Jun 15, 7:30 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark20 min
Jun 15, 7:39 PM CDTFlash Flood WarningSGFOzark6 hr
Jun 15, 7:44 PM CDTSevere Thunderstorm WarningSGFHowell61 min
Jun 15, 8:01 PM CDTSevere Thunderstorm WarningSGFOzark33 min
Jun 15, 8:31 PM CDTFlash Flood WarningSGFHowell5 hr
Jun 15, 10:33 PM CDTSevere Thunderstorm WarningSGFVernon72 min
Jun 15, 10:40 PM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Jasper, Polk, St. Clair and 1 more12 hr
Jun 15, 10:54 PM CDTSevere Thunderstorm WarningSGFSt. Clair79 min
Jun 15, 11:05 PM CDTSevere Thunderstorm WarningSGFBenton85 min
Jun 15, 11:13 PM CDTFlash Flood WarningSGFBenton, Camden, Hickory, Morgan, St. Clair12 hr
Jun 15, 11:33 PM CDTSevere Thunderstorm WarningSGFCedar53 min
Jun 15, 11:38 PM CDTSevere Thunderstorm WarningSGFMorgan65 min
Jun 15, 11:48 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory70 min
Jun 15, 11:59 PM CDTSevere Thunderstorm WarningSGFMiller79 min
Jun 16, 12:34 AM CDTSevere Thunderstorm WarningSGFMaries72 min
Jun 16, 1:25 AM CDTSevere Thunderstorm WarningSGFVernon40 min
Jun 16, 4:37 AM CDTSevere Thunderstorm WarningSGFSt. Clair53 min
Jun 16, 4:40 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon50 min
Jun 16, 5:04 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair41 min
Jun 16, 5:17 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair48 min
Jun 16, 5:29 AM CDTTornado WarningSGFCedar, St. Clair33 min
Jun 16, 5:43 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede47 min
Jun 16, 5:53 AM CDTTornado WarningSGFPolk35 min
Jun 16, 5:54 AM CDTSevere Thunderstorm WarningSGFMiller, Morgan40 min
Jun 16, 6:00 AM CDTSevere Thunderstorm WarningSGFGreene, Polk45 min
Jun 16, 6:22 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster23 min
Jun 16, 6:25 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski35 min
Jun 16, 6:37 AM CDTSevere Thunderstorm WarningSGFGreene, Webster25 min
Jun 16, 6:43 AM CDTFlash Flood WarningSGFDallas, Laclede, Polk5 hr
Jun 16, 6:47 AM CDTFlash Flood WarningSGFJasper6 hr
Jun 16, 6:59 AM CDTSevere Thunderstorm WarningSGFLaclede, Phelps, Pulaski, Texas36 min
Jun 16, 7:08 AM CDTFlash Flood WarningSGFGreene, Lawrence, Newton, Webster6 hr
Jun 16, 7:20 AM CDTRiver Flood WarningSGFVernon5 days
Jun 16, 7:20 AM CDTRiver Flood WarningSGFVernon5 days
Jun 16, 7:20 AM CDTRiver Flood WarningSGFCedar43 hr
Jun 16, 7:47 AM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas43 min
Jun 16, 7:52 AM CDTFlash Flood WarningSGFBarry, Christian, McDonald, Stone5 hr
Jun 16, 8:00 AM CDTFlash Flood WarningSGFCamden, Dent, Phelps, Pulaski6 hr
Jun 16, 8:21 AM CDTFlash Flood WarningSGFDouglas, Ozark, Taney5 hr
Jun 16, 9:29 AM CDTRiver Flood WarningSGFVernon6 days
Jun 16, 9:51 AM CDTFlash Flood WarningSGFDent, Oregon, Shannon6 hr
Jun 16, 10:41 AM CDTRiver Flood WarningSGFPulaski9 hr
Jun 16, 10:56 AM CDTAreal Flood WarningSGFBarton, Benton, Camden, Cedar, Hickory, Morgan and 2 more9 hr
Jun 16, 12:01 PM CDTAreal Flood WarningSGFDallas, Laclede, Polk8 hr
Jun 16, 1:52 PM CDTAreal Flood WarningSGFCamden, Dent, Maries, Miller, Phelps, Pulaski and 1 more6 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.